MAUDE Adverse Event Report: EXACTECH, INC. PS TIBIAL INSERTS SZ 3, 15MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED

EXACTECH, INC. PS TIBIAL INSERTS SZ 3, 15MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED
Model Number N/A
Medical Device Problem Codes Fracture (1260); Naturally Worn (2988)
Health Effect - Clinical Codes Failure of Implant (1924); Pain (1994)
Date of Event 09/22/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Concomitant medical products: three peg patella 35mm cat# 200-02-35 / serial# (b)(4).Additional information, including the product investigation, will be submitted within 30 days of receipt.
 
Event or Problem Description
As reported, approximately 3 yrs postop the initial rtka, the (b)(6) y/o male patient presented with a ¿sore knee¿, the insitu patella was worn and a pe exchange was performed due to wear and the ps cam and the button on the underside of the insert had snapped off from the body of the insert and was floating around the knee.The poly after three years was delaminated and pitted.Patient was last known to be in stable condition following the event.The device will be returned.
 
Additional Manufacturer Narrative
After further review of additional information.(h3) the revision reported may have been the result of either excessive flexion between the femoral component and the ps post or axial rotation mismatch between the femoral component and the tibial components, likely leading to offset/asymmetrical contact between the femoral cam and the ps post, which appears to have precipitated the fracture of the insert.However, the appearance of the fractured post, fractured locking button, and delamination damage to the polyethylene is indicative of oxidative degradation.The insert was packaged in a non-conforming vacuum bag for 6.5 years prior to implantation which may have been a contributing factor to the oxidative degradation and damage.This cannot be confirmed as the devices were not available for evaluation and no x-rays were provided.The most probable root cause associated with the reported event of "prosthesis fracture¿ is associated with a partial or full-thickness crack in the device materials, either during implantation or sometime after.Do not use if broken device is a screw.Also, the most probable root cause associated with the reported event of "prosthesis wear¿ is associated with material damage to a surface, usually involving progressive loss or displacement of material, due to relative motion between that surface and a contacting substance or substances.Furthermore, the most probable root cause associated with the reported event of "instability¿ is associated with undesirable stability of the joint or implant construct.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections d9, g3, g6, h2, h3, h6, h7 and h9 have been updated accordingly.(h3) the revision reported may have been the result of either excessive flexion between the femoral component and the ps post or axial rotation mismatch between the femoral component and the tibial components, likely leading to excessive shear loading between the femoral cam and the ps post, which appears to have precipitated fracture of the insert.However, the fractured post, fractured locking button, and delamination damage to the polyethylene are also indicative of oxidative degradation.The insert was packaged in a non-conforming vacuum bag for 6.5 years prior to implantation which may have been a contributing factor to the oxidative degradation and damage.The potential malalignment/joint instability cannot be confirmed because no x-rays were provided.The most probable root cause associated with the reported event of ¿prosthesis fracture¿ is associated with a partial or full-thickness crack in the device materials, either during implantation or sometime after.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and/or corrected information.The revision reported may have been the result of either excessive flexion between the femoral component and the ps post or axial rotation mismatch between the femoral component and the tibial components, likely leading to excessive shear loading between the femoral cam and the ps post, which appears to have precipitated fracture of the insert.However, the fractured post, fractured locking button, and delamination damage to the polyethylene are also indicative of oxidative degradation.The insert was packaged in a non-conforming vacuum bag for 6.5 years prior to implantation which may have been a contributing factor to the oxidative degradation and damage.The potential malalignment/joint instability cannot be confirmed because no x-rays were provided.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.

Brand Name
PS TIBIAL INSERTS SZ 3, 15MM
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer Contact
kate jacobson
2320 nw 66 court
gainesville, FL 32653
3523771140
MDR Report Key12617327
Report Number1038671-2021-00529
Device Sequence Number11100290
Product Code JWH
UDI-Device Identifier10885862048332
UDI-Public10885862048332
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K933610
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 01/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/23/2020
Device Model NumberN/A
Device Catalogue Number204-23-15
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/22/2021
Supplement Date Received by Manufacturer07/22/2022
10/27/2023
01/09/2025
Initial Report FDA Received Date10/12/2021
Supplement Report FDA Received Date08/20/2022
11/21/2023
01/10/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/26/2012
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0019-2022
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability; Required Intervention;
Patient Age67 YR
Patient SexMale
Patient Weight90 KG